Tuesday, October 21, 2014
Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone.Try it today!

Friday, February 27, 2009 littlepace, Community Member, asks

Q: I have been off my Effexor for four days and been through the worst (I think). Is it ok to stop now?

It was an accident that this happened. I had gone to get my Effexpor script filled and it had ran out and I had to wait for the Doc to call it in. So that was a Tuesday and I got busy and didn't go wednesday and then Thursday I had a family emergency so by Thursday afternoon I thought I must be coming down with the flu. Geez, I should have known their would be some problems stopping this med although I have taken zoloft in the past and had no problems stopping it. When I checked on line I saw the reality of withdrawal from Effexor. By Thursday night I was feeling like a bad acid trip from my hippie college days and just wanted it to be over! The weird eye noise, traces of color and halos, hiper activity, strange body temperature changes, signs of psychosis. I rode it out like it was a "bad trip" by taking really good care of myself: eating lightly, plenty of fluids, practice relaxation breathing, writing in my journal (some interesting stuff), and taking benadryl and phenergan or dramamine for the dizziness. Today is Friday and I will go to the store and pick up my meds, but I am not sure if I want to get back on Effexor again? It did help with the depression and anxiety I experienced when I had to start on dialysis but I think that now I have gone through the worse, why start back up? Do you think it is ok to stop now?

Answer This
Answers (1)
psychoward1, Community Member
2/27/09 6:13pm

The problem with stopping is that stopping does not make you undepressed or not depressed anymore. Antidepressant are there to to help you feel better. Anti-anxiety's are there to make you feel less anxious. This is something you should discuss with your doctor. Then and only then can you make an informed decision.

 

Pat

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By littlepace, Community Member— Last Modified: 12/27/10, First Published: 02/27/09